Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 18, 2017, 7:39 PM CDT for Fulton County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2017, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 18, 2017, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
County Fulton County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:01 PM CDT | HAIL 0.75 | 3 E St. Augustine, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS83 KILX 190039 SPSILX Special Weather Statement National Weather Service Lincoln IL 739 PM CDT TUE JUL 18 2017 ILZ027-036-190130- Knox-Fulton- 739 PM CDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHEASTERN KNOX COUNTIES UNTIL 830 PM CDT... At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near Prairie City, or 16 miles northeast of Macomb, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Canton, Lewistown, Farmington, Cuba, Avon, Yates City, Vermont, St. David, Fairview, Ipava, London Mills, Maquon, Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant, Norris, St. Augustine and Marietta. This includes Interstate 74 between mile markers 62 and 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4091 9005 4043 8994 4030 9045 4070 9044 TIME...MOT...LOC 0039Z 230DEG 25KT 4059 9042 $$ Auten
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:33 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 18, 6:33 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 633 PM CDT Tue Jul 18 2017 .SHORT TERM...(This evening through Wednesday) ISSUED AT 315 PM CDT Tue Jul 18 2017 Will convert the excessive heat watch from Wednesday afternoon through early Saturday evening, into an excessive heat warning for SW half of CWA and a heat advisory for ne half of CWA. Afternoon heat indices to peak from 100-105F Wed afternoon, 103-110 Thu and Fri afternoons and 100-108F Sat afternoon with highest readings in sw CWA. 596 dm 500 mb subtropical ridge over southern KS and ridging into central IL at mid afternoon with 594 dm 500 mb height nearing Lincoln, IL. This ridge combined with nearby weak 1020 mb surface high pressure should keep CWA generally dry through Wed. MCS activity should pass north of central IL tonight and Wed, and just have slight chance of showers and thunderstorms late Wed afternoon ne of I-74 with any outflow boundary from MCS that get this far south during day tomorrow. Dewpoints have climbed into the upper 60s and lower 70s this afternoon and this is where lows will be overnight with mildest readings in western CWA. Have patchy fog overnight into early Thu morning in southeast IL again. 850 mb temps of 20-21C on Wed to support highs of 90-95F on Wed with warmest readings from Springfield sw combined with dewpoints in the low to mid 70s, to give afternoon heat indices of 100-105F (highest in sw CWA). This will be the start of a four day heat wave over central IL. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 315 PM CDT Tue Jul 18 2017 The hottest days still appear to be on Thu and Friday as 850 mb temps rise a bit more to 21-24C. This supports highs in the 90s (upper 90s possible from Springfield sw) and dewpoints in the low to mid 70s to give afternoon heat indices of 103-110F and warmest from Macomb to Lincoln to Robinson sw. Models are keeping convection north of central IL through midday Wed. Winds to stay light next 24 hours, primarily out of the south to southwest. Most of CWA will continue to be dry through at least Fri morning with MCS activity mainly passing north/ne of CWA. Have 20-30% pops over ne CWA mainly from I-74 ne from later Fri afternoon through Friday night from more outflow boundaries getting closer to central IL. Another hot and humid day on Saturday with highs in the low to mid 90s and dewpoints in the 70s giving afternoon heat indices of 100-108, highest over sw CWA. Convection chances get a bit higher and further south on Saturday and Saturday night as upper level ridge is being suppressed southward as 500 mb heights lower to 588-590 dm over central IL by sunset Sat. This will allow upper level disturbances/MCS riding over top of flat ridge to get further south into central IL. ECMWF model is quickly with pushing a cold front south through central IL Sat night into Sunday while GFS is Sunday night into Monday morning. Previous model solutions were slower with front so skeptical about faster ECMWF model pushing cold front into strong upper level ridge over the southern states. Will continue chance of showers and thunderstorms over much of area Sat night and Sunday, then diminish chances from nw to se during Sunday night and lingering 20-40% pops just in southeast IL on Monday. Highs Sunday in the upper 80s and lower 90s (warmest in southern CWA) while afternoon heat indices in the 90s over central IL north of I-70 and 100-105F south of I-70. Cooler highs of 82-88F on Monday and warmest by Lawrenceville and dewpoints slipping into the 60s. Models differ with wx on Tue with GEM model wetter and cooler with cutoff upper level low over southern lower MI while ECMWF has upper level ridging into IL and GFS has IL in a nw upper level flow and weak surface high pressure settling se over the Midwest. Stayed close to consensus of models with 20-30% pops on Tue with highest pops in southeast IL, and cooler highs in the lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 633 PM CDT Tue Jul 18 2017 Convection is occurring west of the TAF sites and have some concern that this convection will effect PIA and SPI TAFs for 2-3 hrs this evening. Unsure if precip will actually occur at TAF sites so will just have VCTS for now since convection is isolated to couple of areas. Not thinking it will get to the other TAF sites so have only added some scattered cloud cover around 4kft with broken mid clouds at BMI/DEC and CMI. Once convection dissipates early this evening, clouds will become more scattered as well and will remain that way through the night and into tomorrow. So will keep VFR clouds at all sites overnight and through tomorrow, with cirrus ceiling. Winds will be light and variable tonight as well, but then become southwesterly tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon Wednesday to 8 PM CDT Saturday for ILZ036-040>042-047>054-061-062-066>068-071>073. Heat Advisory from noon Wednesday to 8 PM CDT Saturday for ILZ027>031-037-038-043>046-055>057-063. && SHORT TERM...07 LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Jul 18, 3:21 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Tue Jul 18 2017 ILZ027>031-037-038-043>046-055>057-063-191100- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Knox-Marshall-McLean- Peoria-Piatt-Stark-Tazewell-Vermilion-Woodford- 321 PM CDT Tue Jul 18 2017 ...HEAT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions will prevail Wednesday through Saturday. Afternoon heat index values will peak from 100 to 105 degrees each day. Isolated thunderstorms will be possible Wednesday afternoon through Friday afternoon: however, better storm chances will hold off until the upcoming weekend. It is still too early to determine the likelihood and timing of any potential severe weather or heavy rainfall this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>054-061-062-066-067-071-072-191100- Cass-Christian-Clay-Cumberland-Effingham-Fulton-Jasper-Logan- Macon-Mason-Menard-Morgan-Moultrie-Richland-Sangamon-Schuyler- Scott-Shelby- 321 PM CDT Tue Jul 18 2017 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions will prevail Wednesday through Saturday. Afternoon heat index values will peak from 105 to 110 degrees each day. A slowly approaching cold front will bring an end to the excessive heat and trigger scattered thunderstorms by Saturday and Sunday. It is still too early to determine the likelihood and timing of any potential severe weather or heavy rainfall this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ068-073-191100- Crawford-Lawrence- 321 PM CDT Tue Jul 18 2017 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Wabash River. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot and humid conditions will prevail Wednesday through Saturday. Afternoon heat index values will peak from 105 to 110 degrees each day. Flooding along the Wabash River will subside by Wednesday night. A slowly approaching cold front will bring an end to the excessive heat and trigger scattered thunderstorms by Sunday and Monday. It is still too early to determine the likelihood and timing of any potential severe weather or heavy rainfall early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
In the hours before
Special weather statement, Jul 18, 7:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 739 PM CDT TUE JUL 18 2017 ILZ027-036-190130- Knox-Fulton- 739 PM CDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHEASTERN KNOX COUNTIES UNTIL 830 PM CDT... At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near Prairie City, or 16 miles northeast of Macomb, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Canton, Lewistown, Farmington, Cuba, Avon, Yates City, Vermont, St. David, Fairview, Ipava, London Mills, Maquon, Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant, Norris, St. Augustine and Marietta. This includes Interstate 74 between mile markers 62 and 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 4091 9005 4043 8994 4030 9045 4070 9044 TIME...MOT...LOC 0039Z 230DEG 25KT 4059 9042 Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:11 PM CDT | Special Weather Statement | ILX | Schuyler | 34 min |
| Jul 18, 8:50 PM CDT | Special Weather Statement | ILX | Mason | 25 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.